MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA OVATION IX; MAIN BODY

ENDOLOGIX SANTA ROSA OVATION IX; MAIN BODY
Model Number TV-AB2380-J
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Failure of Implant (1924)
Date of Event 03/26/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
An ovation ix abdominal stent graft system was implanted to treat an abdominal aortic aneurysm.Post polymer fill of the aortic body stent graft, the patient experienced hypotension and was successfully treated for an anaphylactic reaction per the device ifu.The case concluded with an intraoperative type 1a endoleak.The physician elected to wait until the patients 30 day follow up to address the type 1a endoleak.The patient was reported as stable and is being monitored.
 
Additional Manufacturer Narrative
The manufacturing lot review confirmed all devices met specifications prior to release.The devices were not returned as they remain implanted, and therefore no sample evaluation was completed.A clinical assessment was completed based on the received medical records.The reported type ia endoleak and polymer leak were confirmed.The type ia endoleak was most likely user-related due to the off-label juxtarenal neck angulation of 78 degrees (ifu requirement is less than or equal to 60 degrees).The procedure-related harms identified were hemodynamic instability, respiratory failure (patient reportedly required reintubation post operatively), renal insufficiency (due to hypotension and acute tubular necrosis during the procedure), and a prolonged hospital stay.The postoperative respiratory failure was likely related to the prolonged hypotension in combination with the pre-existing lung disease.The renal insufficiency was most likely related to the prolonged hypotension, and the moderate left renal calcifications could have also contributed.The polymer leak event is most likely device-related as identified in field safety notice (fs-0012); the root cause for most polymer leaks is a material weakness adjacent to the polymer fill channel which may become compromised during pressurization with liquid polymer.Since this device remains implanted, endologix is unable to conduct product evaluation to conclusively ascertain root cause.However, based on the investigation associated with the fsn this is the most likely cause associated with this event.The final patient status was discharged on the sixth postoperative day at home stable.On 06 august 2018, endologix issued a field safety notice (fs-0009) regarding the risk of polymer leak events with the ovation ix aortic body stent graft.On 06 may 2020, endologix issued a follow-up safety update (fs-0012) reaffirming treatment recommendations for patients who experience a polymer leak during implantation and providing updated information on the current rate of polymer leaks, the rate of clinical harms and root cause.No additional investigation of this reported event is planned; however, if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.Corrections to g4, h6, h9: h6 result code; remove 3233 h6 conclusion code; remove 11.

Brand Name
OVATION IX
Common Device Name
MAIN BODY
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
MDR Report Key9979975
Report Number3008011247-2020-00060
Device Sequence Number11285029
Product Code MIH
UDI-Device IdentifierM701TVAB2380J1
UDI-Public+M701TVAB2380J1/$$3221021FS10171917/
Combination Product (Y/N)N
Initial Reporter StateIL
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Notification,Other
Type of Report Initial,Followup
Report Date (Section B) 03/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/21/2022
Device Model NumberTV-AB2380-J
Device Catalogue NumberTV-AB2380-J
Device Lot NumberFS101719-17
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/26/2020
Supplement Date Received by Manufacturer07/06/2020
Initial Report FDA Received Date04/20/2020
Supplement Report FDA Received Date08/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
FSN-0009, FSN-0012
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ILIAC LIMB, LOT # FS022620-31; ILIAC LIMB, LOT # FS022720-23; POLYMER, LOT # FF100819-01; ILIAC LIMB, LOT # FS022620-31; ILIAC LIMB, LOT # FS022720-23; POLYMER, LOT # FF100819-01
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR